Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 27, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 25, 2018, 9:44 AM CDT for Plymouth County, Iowa; Union County, South Dakota. It took effect at Mar 26, 2018, 1:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2018, 9:44 AM CDT (14:44 UTC)
- In effect from
- Mar 26, 2018, 1:00 AM CDT
- Expired
- Mar 29, 2018, 10:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Plymouth County, IA, Union County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Akron (AKRI4).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06485500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
367
WGUS43 KFSD 251444
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
944 AM CDT Sun Mar 25 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...South Dakota...
Big Sioux River At Akron
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-SDC127-261844-
/O.NEW.KFSD.FL.W.0027.180326T0600Z-180329T1500Z/
/AKRI4.1.ER.180326T0600Z.180327T0600Z.180328T1500Z.NO/
944 AM CDT Sun Mar 25 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Big Sioux River At Akron.
* From late tonight to Thursday morning.
* At 9 AM Sunday the stage was 15.3 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
AKRI4 16.0 15.27 Sun 9 AM 16.7 Tue 1 AM
TRM2 follow-up statements
485
WGUS83 KFSD 251526
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1026 AM CDT Sun Mar 25 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River Near Milford
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
James River At Mitchell
James River Near Scotland
Big Sioux River Near Bruce
Big Sioux River Near Brookings
Big Sioux River Near Dell Rapids
Big Sioux River At Sioux Falls I-90
Big Sioux River above Hawarden
Big Sioux River At Akron
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-261925-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-180401T0600Z/
/JRMS2.1.ER.180319T0422Z.180321T1245Z.180331T0600Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The James River At Mitchell.
* Until Sunday April 1.
* At 8 AM Sunday the stage was 17.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise fluctuate a few tenths of a foot
through Thursday March 29, then fall below flood stage late at
night on Saturday March 31.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-261925-
/O.EXT.KFSD.FL.W.0025.000000T0000Z-180329T0600Z/
/SCOS2.1.ER.000000T0000Z.180326T0000Z.180328T0600Z.NO/
1026 AM CDT Sun Mar 25 2018
...Flood Warning extended until Thursday March 29...
The Flood Warning continues for
The James River Near Scotland.
* Until late Wednesday night March 28.
* At 9 AM Sunday the stage was 13.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will gradually rise to 13.5 feet by
Monday morning March 26.
* At stages near 14.0 feet...Approximately 4400 acres of farm land
are flooded between Mitchell and Yankton.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC011-261925-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRCS2.1.ER.180322T1120Z.180323T2116Z.000000T0000Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Big Sioux River Near Bruce.
* Until further notice.
* At 8 AM Sunday the stage was 9.0 feet.
* Flood stage is 8.0 feet.
* At stages near 9.5 feet...The right bank overflows flooding
agricultural lands for as much as 1/4 mile.
&&
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
4432 9692 4443 9694
$$
SDC011-101-261925-
/O.EXT.KFSD.FL.W.0024.000000T0000Z-180327T0900Z/
/BRKS2.1.ER.180324T1245Z.180325T1800Z.180326T0900Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Big Sioux River Near Brookings.
* Until late Monday night.
* At 9 AM Sunday the stage was 9.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Recent activity...The river rose above flood stage on Saturday
March 24.
* Forecast...The river will hold near 9.3 feet through the
afternoon of Sunday March 25. It should then start slowly falling.
* At stages near 9.0 feet...Significant amounts of pasture and
farm lands begin flooding on the left bank of the river. The
road south of the Brookings water treatment plant is flooded,
as is 217th Street between 468th and 469th Avenues.
&&
LAT...LON 4432 9692 4432 9685 4421 9675 4414 9661
4410 9665 4420 9683
$$
SDC099-101-261925-
/O.EXT.KFSD.FL.W.0026.000000T0000Z-180330T0900Z/
/DERS2.1.ER.180324T2320Z.180324T2346Z.180329T0900Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Big Sioux River Near Dell Rapids.
* Until late Thursday night.
* At 9 AM Sunday the stage was 12.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will hold near 12.8 feet through the morning
of Wednesday March 28. It should then start slowly falling below
flood stage by Thursday March 29.
* At stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
SDC099-261925-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/SFLS2.2.ER.180330T0400Z.000000T0000Z.000000T0000Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* Until further notice.
* At 9 AM Sunday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising and falling
less than 1 foot the next few days.
* At stages near 12.0 feet...Some agricultural land between
60th Street North and Interstate 90 begins to flood.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
IAC149-167-SDC127-261925-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-180328T2200Z/
/HWDI4.1.ER.000000T0000Z.180326T1200Z.180328T1600Z.UU/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Big Sioux River above Hawarden.
* Until Wednesday afternoon.
* At 9 AM Sunday the stage was 20.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise to 21.2 feet by Monday March 26.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-261925-
/O.CON.KFSD.FL.W.0027.180326T0600Z-180329T1500Z/
/AKRI4.1.ER.180326T0600Z.180327T0600Z.180328T1500Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Big Sioux River At Akron.
* From late tonight to Thursday morning.
* At 9 AM Sunday the stage was 15.3 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-059-251556-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-180325T1526Z/
/MIFI4.1.ER.180318T0036Z.180320T0400Z.180325T1115Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning is cancelled for
The Little Sioux River Near Milford.
* At 9 AM Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying
agricultural lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-261925-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.180321T2200Z.180330T1200Z.000000T0000Z.NO/
1026 AM CDT Sun Mar 25 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* Until further notice.
* At 9 AM Sunday the stage was 10.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on
Friday March 23.
* Forecast...The river will continue rising to near 11.3 feet by
Friday March 30. Additional rises may be possible thereafter.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural
areas begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
JRMS2 17.0 17.67 Sun 9 AM 18.1 Wed Mar 21
SCOS2 13.0 13.38 Sun 9 AM 13.5 Mon 7 AM
BIG SIOUX RIVER
BRCS2 8.0 8.96 Sun 9 AM 9.4 Fri Mar 23
BRKS2 9.0 9.29 Sun 9 AM 9.3 Sun 1 PM
DERS2 12.0 12.83 Sun 9 AM 13.0 Sat Mar 24
SFLS2 12.0 12.38 Sun 9 AM 14.6 Sat Mar 24
HWDI4 19.0 20.15 Sun 9 AM 21.2 Mon 7 AM
AKRI4 16.0 15.27 Sun 9 AM 16.7 Tue 1 AM
LITTLE SIOUX RIVER
MIFI4 12.0 11.89 Sun 9 AM 13.6 Mon Mar 19
SPWI4 10.0 10.52 Sun 9 AM 11.6 Fri Mar 16
TRM772
WGUS83 KFSD 261520
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1020 AM CDT Mon Mar 26 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...
Big Sioux River At Akron
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
James River At Mitchell
James River Near Scotland
Vermillion River Near Davis
Big Sioux River Near Dell Rapids
Big Sioux River At Sioux Falls I-90
Big Sioux River above Hawarden
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-271921-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-180328T0600Z/
/JRMS2.1.ER.180319T0422Z.180321T1245Z.180327T0600Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The James River At Mitchell.
* until late Tuesday night.
* At 09AM Monday the stage was 17.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-271921-
/O.EXT.KFSD.FL.W.0025.000000T0000Z-180330T0300Z/
/SCOS2.1.ER.180325T0100Z.180326T1800Z.180329T0300Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The James River Near Scotland.
* until Thursday evening.
* At 09AM Monday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will crest 13.7 feet this evening.
* At stages near 14.0 feet...Approximately 4400 acres of farm land
are flooded between Mitchell and Yankton.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC125-271921-
/O.EXT.KFSD.FL.W.0028.000000T0000Z-180328T0600Z/
/DVSS2.1.ER.000000T0000Z.180325T2055Z.180327T0600Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The Vermillion River Near Davis.
* until late Tuesday night.
* At 08AM Monday the stage was 11.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday March 27.
* At stages near 12.0 feet...Highway 18 west of Davis will being
flooding, and several houses in the western parts of Davis are in
danger of flooding.
&&
LAT...LON 4340 9710 4340 9704 4327 9696 4318 9689
4310 9694 4310 9703
$$
SDC099-101-271921-
/O.EXT.KFSD.FL.W.0026.000000T0000Z-180330T0000Z/
/DERS2.1.ER.180324T2320Z.180324T2346Z.180329T0000Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The Big Sioux River Near Dell Rapids.
* until Thursday evening.
* At 09AM Monday the stage was 12.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Wednesday March 28.
* At stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
SDC099-271921-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-180331T0600Z/
/SFLS2.2.ER.180321T2000Z.180325T0500Z.180330T0600Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* until late Friday night.
* At 10AM Monday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday March 30.
* At stages near 14.0 feet...Some farm buildings between Renner and
Sioux Falls are threatened by high water.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
IAC149-167-SDC127-271921-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/HWDI4.1.ER.180324T1500Z.180325T1300Z.000000T0000Z.UU/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until further notice.
* At 09AM Monday the stage was 19.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to a stage of 19.1 feet
by 7 AM Tuesday.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-261550-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-180329T1500Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning is cancelled for
The Big Sioux River At Akron.
* At 10AM Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.8 feet
Monday March 26.
* At stages near 16.0 feet...Several farm levees are overtopped with
significant flooding of agricultural lands.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-271921-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.180321T2200Z.180331T0000Z.000000T0000Z.NO/
1020 AM CDT Mon Mar 26 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until further notice.
* At 09AM Monday the stage was 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue rising to near 11.5 feet by
Friday March 30. Additional rises may be possible thereafter.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural
areas begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
JRMS2 17.0 17.32 Mon 10 AM 18.1 Wed Mar 21
SCOS2 13.0 13.60 Mon 9 AM 13.7 Mon 1 PM
VERMILLION RIVER
DVSS2 11.0 11.90 Mon 8 AM 12.0 Sun Mar 25
BIG SIOUX RIVER
DERS2 12.0 12.76 Mon 9 AM 12.9 Sat Mar 24
SFLS2 12.0 13.00 Mon 10 AM 14.6 Sat Mar 24
HWDI4 19.0 19.81 Mon 9 AM 20.2 Sun Mar 25
AKRI4 16.0 15.69 Mon 10 AM 15.8 Mon 1 PM
LITTLE SIOUX RIVER
SPWI4 10.0 10.01 Mon 9 AM 11.5 Fri 7 PM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:49 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 25, 6:49 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 649 AM CDT Sun Mar 25 2018 .SHORT TERM...(Today through Monday) Issued at 345 AM CDT Sun Mar 25 2018 Will see a bit more of a warm up today as breezy southeast winds remain across the area today. Subtle warm front leading to a broken line of elevated showers extending from the central Dakotas into Nebraska. Showers in Central Nebraska on a trajectory to nick forecast area west of the James River. These elevated showers are falling into a fairly substantial dry layer, so not sure if anything will reach the ground. Given the limited amount of precipitation and coverage, have limited pops to lower chance range. For forecast highs today, have temperatures warming across the west, but where the snow cover remains, kept the warming more limited. Across southwest Minnesota, only have temperatures a degree or two above freezing with deep snow pack. The persistent cloud cover will not provide any favors with respect to warming. Tonight into Monday continues to be challenging with very deep saturation extending from the surface to 8-10K feet. Models continue to differ in thermal profile of the atmosphere. The NAM continues to remain cooler than the GFS by 2-3 C through much of the troposphere. The GFS suggests a deep isothermal layer close to freezing. The dendritic layer is substantially elevated, and struggles to saturate. With deep saturation within a degree of freezing, precipitation type is a question. Considered issuing a winter weather advisory for mixed precipitation along a De Smet to Storm Lake line and north and east where surface temperatures are expected to fall below freezing. Even if the dendritic layer fails to saturate, this deep layer of saturation combined with strong isentropic lift should result in some sort of precipitation. The isentropic lift is most concentrated east of the James River, and have focused pops and associated QPF values there. Towards 12Z Monday, a mid level wave is expected to lift through the area adding to the lift across the region. This wave is right now focused across Central South Dakota, but the isentropic lift to the east lingers through the better part of the day. The good news is that surface temperatures are expected to warm above freezing, but it may be a struggle with clouds and precipitation continuing. .LONG TERM...(Tuesday through Saturday) Issued at 345 AM CDT Sun Mar 25 2018 Tuesday should finally be a more pleasant day, outside dealing with impacts of areas of deeper snow cover which will put a big restraint on temperatures. Sunshine and the decreasing gradient in the afternoon not a help either, so will likely see deeper snow covered areas hold in the mid 30s, but readings closer to normal in the upper 40s to lower 50s likely from the James to lower Missouri River valley. Ridge slips eastward and allows stronger southwest surface flow to develop Tuesday night. Could see some ridge enhancement to winds around southwest MN given flow direction and certainty of a sharp inversion, but any local gusts likely not to exceed 30 knots. Cyclonic zonal pattern sends another wave through along the International border on later Tuesday night, which will induce a southward push to cold front on Wednesday. GFS a bit toward the quicker side of solution envelope and something more median timing or ECMWF would allow quite a nice warmup to snow free areas of the lower Missouri valley with some near 60 degree readings. A couple of models even suggest a bit of instability along the frontal boundary in the late afternoon to very early evening, so would not be surprised to see a bit better chance for showers, especially with approach of secondary wave/jet entrance with trailing system toward southern periphery of stronger flow Wednesday evening. For the remainder of the long range from Thursday through Saturday, the general pattern features a deep northwest flow with several hard- to-time waves. Thursday does appear to be quiet as low level ridge settles into the area, cooling temperatures off quite a bit and returning highs to 5 to 15 degrees below normal. Another wave with another frontal boundary will be in play Thursday night into early Friday, and unfortunately cool enough that most precipitation would likely be snowfall, light as it will likely be. A stronger system indicated for Friday night into Saturday with a well-developed warm advective wing and presence of a strong baroclinic zone. Here, precipitation types are certainly wide open with freezing levels dancing all over the board, and although an ensemble consensus toward more snow with Friday night/Sat. wave, would certainly be open to trending into a mix of types. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 649 AM CDT Sun Mar 25 2018 Challenging aviation forecast over the next 24 hours (and beyond). This morning, drier air has eroded the ceilings at times around KFSD leaving brief VFR conditions. Advection of MVFR ceilings will return clouds into KFSD by mid morning, and overall a widespread area of MVFR to IFR ceilings to the west will spread with warm advection into the area. As mid level warm advection increases, a scattering of showers will begin to push toward KSUX very late today, and an expansion of light wintry precipitation will develop during the evening and overnight. There will be threat for some snowfall developing around KHON after 09z, while KSUX remains with a rain/drizzle threat, and KFSD dances around a mixed precipitation threat overnight. Freezing rain should be a greater risk east of KFSD into parts of northwest Iowa and southwest MN where greater ice accumulation will be possible through early Monday morning. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...BT LONG TERM...Chapman AVIATION...Chapman
Hazardous weather outlook, Mar 25, 4:56 AM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 456 AM CDT Sun Mar 25 2018 IAZ020-031-NEZ013-014-SDZ038-050-052>054-057>061-063>071-261000- Plymouth-Woodbury-Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn- Miner-Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas- Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 456 AM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Light freezing rain will be possible west of the James River early this morning. Minor flooding is occurring on some local rivers and creeks due to rainfall and melting snow. .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding may continue much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098- SDZ039-040-055-056-062-261000- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Kingsbury-Brookings-Lake-Moody-Minnehaha- 456 AM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Minor flooding is occurring on some local rivers and creeks due to rainfall and melting snow. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of rain and drizzle may transition to a wintry mix tonight as surface temperatures fall below freezing. Conditions are expected to improve late Monday morning as temperatures warm back above freezing. Precipitation is expected to continue for the better part of the day on Monday. River flooding may continue much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:28 PM CDT | Winter Weather Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 2 more | 24 hr |
| Mar 24, 9:23 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 5 days |
Nearby
River Flood Warnings in Iowa, 2018River Flood Warnings in South Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.